Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Local decay of solutions of conservative first order hyperbolic systems in odd dimensional space

Author: James V. Ralston
Journal: Trans. Amer. Math. Soc. 194 (1974), 27-51
MSC: Primary 35L45
MathSciNet review: 0352714
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with symmetric hyperbolic systems, $ \partial u/\partial t = Lu$, where L is equal to the homogeneous, constant coefficient operator $ {L_0}$ for $ \vert x\vert > R$. Under the hypothesis that L has simple null bicharacteristics and these propagate to infinity, local decay of solutions and completeness of the wave operators relating solutions of $ \partial u/\partial t = Lu$ and solutions of $ \partial u/\partial t = {L_0}u$ are established. Results of this type for elliptic L are due to Lax and Phillips. The proof here is based, in part, on a new estimate of the regularity of the $ {L^2}$-solutions of the equation $ Lu + (i\lambda + \varepsilon )u = g$ for smooth g with support in $ \vert x\vert \leq R$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L45

Retrieve articles in all journals with MSC: 35L45

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society